Wisconsin, 2007

Hail in Wisconsin, April 29, 2007

April 29, 2007 · NWS MKX · 1 event in 1 county or zone

Scattered thunderstorms accompanied a cold front that pushed south through southern Wisconsin during the evening hours. Afternoon maximum temperatures were in the lower to mid 80s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Scattered thunderstorms accompanied a cold front that pushed south through southern Wisconsin during the evening hours. Afternoon maximum temperatures were in the lower to mid 80s. One storm managed to pulse briefly to severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 29, 1:57 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Apr 29, 1:57 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT SUN APR 29 2007

.DISCUSSION...FORECAST FOCUS ON RAIN CHANCES TONIGHT AND
TEMPERATURES/RAIN CHANCES WITH WEATHER SYSTEM MONDAY.

.SHORT TERM...TOUGH CALL ON PRECIPITATION CHANCES WITH FRONTAL
BOUNDARY APPROACHING CWA FOR TONIGHT. LACK OF SERIOUS MOISTURE
CONTINUES TO BE MAIN CONCERN. HOWEVER POOLING OF 55 DEGREE SURFACE
DEW POINTS IN LAST FEW HOURS OVER NORTHERN IOWA AHEAD OF FRONT
REFLECTING INTO MSAS LIFTED INDICES OF 0 TO -5 COULD BE ADVECTED
INTO CWA THIS EVENING. GOES SOUNDER INDICATING PRECIPITABLE WATER
VALUES OF 0.75 TO 1.00 INCHES OVER NORTHERN AND EASTERN IOWA.
VISIBLE SATELLITE LOOP SHOWING CLOUD MASS OVER SOUTHERN
MINNESOTA...AHEAD OF 500 MILIBAR VORTICITY MAXIMA OVER SOUTHERN
SOUTH DAKOTA...HEADING TOWARD CWA BECOMING MORE CELLULAR IN
NATURE. LATEST CRAS MODEL DEPICTING COOLER CLOUD TOPS WITH THIS
CONVECTION THAN 24 HOURS AGO. GOOD LOW LEVEL CONVERGENCE VALUES
SHOWING UP IN VICINITY OF FRONT AND ARE PROGGED TO MAXIMIZE ACROSS
CWA THIS EVENING. HAVE DECIDED TO BEEF UP RAIN CHANCES ACROSS
SOUTHERN PORTIONS OF CWA WHERE BEST FOCUS OF MOISTURE WITH FRONTAL
PASSAGE SHOULD OCCUR LATER THIS EVENING. HOWEVER WILL END MENTION
OF PRECIPITATION AFTER MIDNIGHT AS PROGS PUSH FRONT INTO NORTHERN
ILLINOIS AND AIRMASS STABILIZES.

.LONG TERM...ATTENTION TURNS TO WEATHER SYSTEM FOR MONDAY.
WRF/NAM/GFS PROG SOLUTIONS TAKE ILLINOIS FRONT AND PULL IT TOWARD
WISCONSIN/ILLINOIS BORDER BY MONDAY AFTERNOON. GFS/NAM PROGS LET
SURFACE LOW TRACK ACROSS FAR NORTHERN ILLINOIS WHILE WRF LOW PATH
RUNS JUST NORTH ACROSS FAR SOUTHERN WISCONSIN. REGARDLESS...ALL
PROGS DEVELOP A DECENT 850 MILLIBAR LOW LEVEL JET WHICH NOSES INTO
SOUTHERN WISCONSIN MONDAY AFTERNOON. THIS JEY SHOULD INITIATE
MAINLY AFTERNOON CONVECTION. HAVE FOCUSED HIGHER RAIN CHANCES
ACROSS NORTHERN SECTIONS OF CWA BUT HAVE KEPT DECENT RAIN CHANCES
INTO MONDAY NIGHT CWA WIDE AS LOW PULLS COOL FRONT ACROSS REGION.
WITH FRONT REMAINING OVER ILLINOIS MONDAY WILL SEE A GOOD CONTRAST
IN HIGH TEMPERATURES OVER CWA AS EASTERLY WINDS OFF LAKE MICHIGAN
KEEP MERCURY DOWN WHILE FAR SOUTHWEST CORNER OF CWA SHOULD SEE
ENOUGH SUNSHINE TO WARM INTO THE 70S.

.LONG TERM...EXTENDED DRY WEATHER PATTERN THEN SETS UP OVER AREA
WITH EAST TO SOUTHEAST DRY SURFACE WIND FLOW TO PERSIST FOR MUCH
OF THE WEEK.

&&

.AVIATION...FNTL BNDRY ACRS CNTRL WI WL SAG INTO NRN IL BY ARND
06Z...THEN RMN NRLY STNRY THRU MON. VFR CIGS AND VSBYS WL CONT THRU
18Z MON. ISOLD -TSRA PSBL TIL 06Z...THEN SCT -TSRA PSBL AFT 17Z MON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/35
Hazardous weather outlook, Apr 29, 5:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT SUN APR 29 2007

WIZ046-047-051-052-056>060-062>072-301100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
600 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF A THUNDERSTORM THIS EVENING AS A COLD FRONT
DRIFTS THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-301100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
600 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED UNTIL ABOUT 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND MONDAY
NIGHT...ESPECIALLY NORTH OF MILWAUKEE. WINDS MAY EXCEED 34 KNOTS IN
SOME OF THE STRONGER STORMS.

WWW.WEATHER.GOV/MKX

The radar

The Milwaukee radar (KMKX), 75 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rock

When
April 29, 8:30 PM CST
Where
Rock County, 5 mi W of Orfordville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.630, -89.348

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29899.